Document Detail


Valproic acid-induced eosinophilic pleural effusion: a case report and review of the literature.
MedLine Citation:
PMID:  22217614     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We present a case of eosinophilic pleural effusion due to valproic acid (VPA), a rare adverse event that has been reported previously. A 30-year-old male patient presented with respiratory symptoms and right-sided pleuritic pain, within days of initiation of VPA treatment for a generalized seizure. Chest radiography revealed a moderate-sized right-sided pleural effusion, which was an exudate with a pH of 7.54 and 48% eosinophils. Symptoms resolved soon after discontinuation of the drug, as did the effusion in a repeat radiograph 3 weeks later. The likelihood that VPA was the cause of the effusion is examined.
Authors:
Zvi Kamenetsky; Nael Da'as; Yaacov Esayag; Yosef Kleinman; Noah Samuels
Related Documents :
21777214 - Methylisothiazolinone contact allergy - a review.
18961674 - The progress of analytical chemistry 1910-1970.
21233984 - Monoamine oxidase inhibitors: clinical review.
21418684 - Otitis externa.
18400114 - Rapid reviews versus full systematic reviews: an inventory of current methods and pract...
8811274 - Photophobia and lithium.
Publication Detail:
Type:  Case Reports; Journal Article; Review    
Journal Detail:
Title:  The neurologist     Volume:  18     ISSN:  2331-2637     ISO Abbreviation:  Neurologist     Publication Date:  2012 Jan 
Date Detail:
Created Date:  2012-01-05     Completed Date:  2012-04-25     Revised Date:  2014-11-05    
Medline Journal Info:
Nlm Unique ID:  9503763     Medline TA:  Neurologist     Country:  United States    
Other Details:
Languages:  eng     Pagination:  39-40     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Eosinophilia / chemically induced*
Exudates and Transudates / cytology*
Humans
Male
Pleural Effusion / chemically induced*
Seizures / drug therapy
Valproic Acid / adverse effects*
Chemical
Reg. No./Substance:
614OI1Z5WI/Valproic Acid

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Posttraumatic dystonia and hemiplegic migraine: different expressions of neuronal hyperexcitability?
Next Document:  A case of spontaneous spinal epidural hematoma mimicking a stroke.